MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT; NSTRUMENT, ENT MANUAL SURGICAL

ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT; NSTRUMENT, ENT MANUAL SURGICAL
Model Number RSP0616MFSN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Asthma (1726); Pain (1994)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that the 61-year-old male patient with a history of hypertension, high cholesterol and past smoking underwent a balloon sinuplasty (bsp) procedure on (b)(6) 2022 that was targeting the frontal and sphenoid sinuses.After the procedure, in the recovery room, the patient started to complaint of pain in the forehead and suffered an asthma attack.The patient was transported to the hospital via ambulance.It was reported that the patient tolerated the procedure well; there was no complaint of pain during the procedure.The procedure went well and per the physician, the patient was feeling well and was going to be discharged the same day as the procedure.At the time of reporting, it was reported that the device used was a navigated spinplus balloon, however, product information including lot number was not available.On 24-oct-2022, additional information was received.The information indicated that the 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / 220512a-pc) was used.The patient has a history of asthma and is prescribed an albuterol inhaler.The information indicated that the emergent medical reason for the patient¿s transport to the hospital via ambulance was due to trouble breathing, anxiety and pain.The patient reported that he had not experienced pain ¿like that before¿ in relation to the severity of the reported headache.The severity of the asthma was not noted, but once the pledgets were removed, the patient¿s breathing was improved by 50%.The patient received oxygen, two tablets of lortab, two puffs of albuterol, and 2cc of dexamethasone at the treatment site for the asthma and the headache.It was not known if the patient received any treatment and/or intervention at the hospital for the headache or the asthma.It was not known if the patient had any diagnostic test/medical imaging for the headache.The information indicated that during the bsp procedure, the patient received tetracaine gel 4%, neo-synephrine extra strength, and lidocaine with epinephrine.Ninety (90) minutes pre-procedure, the patient was prescribed three pills of 0.25 mg xanax.It was not absolutely certain, but the physician who performed the bsp procedure thought that maybe the tetracaine may have been a contributing factor to the reported headache.There was no device performance issue or device malfunction associated with the acclarent product used during the bsp procedure.The patient was admitted to the hospital and was discharged the next day, (b)(6) 2022.The information indicated that the ¿patient is fine.Has been seen by the doctor on two subsequent visits.¿ based on the additional information received on 24-oct-2022, the event has been deemed reportable as a ¿serious injury.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier and ethnicity were not provided.Procode is lrc/ pgw.The healthcare professional reported that the 61-year-old male patient with a history of hypertension, high cholesterol and past smoking underwent a balloon sinuplasty (bsp) procedure on (b)(6) 2022 that was targeting the frontal and sphenoid sinuses.After the procedure, in the recovery room, the patient started to complaint of pain in the forehead and suffered an asthma attack.The patient was transported to the hospital via ambulance.It was reported that the patient tolerated the procedure well; there was no complaint of pain during the procedure.The procedure went well and per the physician, the patient was feeling well and was going to be discharged the same day as the procedure.At the time of reporting, it was reported that the device used was a navigated spinplus balloon, however, product information including lot number was not available.On 24-oct-2022, additional information was received.The information indicated that the 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / 220512a-pc) was used.The patient has a history of asthma and is prescribed an albuterol inhaler.The information indicated that the emergent medical reason for the patient¿s transport to the hospital via ambulance was due to trouble breathing, anxiety and pain.The patient reported that he had not experienced pain ¿like that before¿ in relation to the severity of the reported headache.The severity of the asthma was not noted, but once the pledgets were removed, the patient¿s breathing was improved by 50%.The patient received oxygen, two tablets of lortab, two puffs of albuterol, and 2cc of dexamethasone at the treatment site for the asthma and the headache.It was not known if the patient received any treatment and/or intervention at the hospital for the headache or the asthma.It was not known if the patient had any diagnostic test / medical imaging for the headache.The information indicated that during the bsp procedure, the patient received tetracaine gel 4%, neo-synephrine extra strength, and lidocaine with epinephrine.Ninety (90) minutes pre-procedure, the patient was prescribed three pills of 0.25 mg xanax.It was not absolutely certain, but the physician who performed the bsp procedure thought that maybe the tetracaine may have been a contributing factor to the reported headache.There was no device performance issue or device malfunction associated with the acclarent product used during the bsp procedure.The patient was admitted to the hospital and was discharged the next day, (b)(6) 2022.The information indicated that the ¿patient is fine.Has been seen by the doctor on two subsequent visits.¿ based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (220512a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.In addition, there was no report of malfunction associated with the device.As such, the investigation will be closed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Based on provided information, the patient condition was assessed as panic attack following strong facial pain in postop period and complicated by asthma attack, the event was assessed as related to the procedure and not related to the device.Since this adverse event required hospitalization with following medical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is considered serious and reportable.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT
Common Device Name
NSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15723486
Report Number3005172759-2022-00026
Device Sequence Number16862129
Product Code LRC
UDI-Device Identifier10705031241015
UDI-Public10705031241015
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model NumberRSP0616MFSN
Device Catalogue NumberRSP0616MFSN
Device Lot Number220512A-PC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 SHAVER BLADE.; ACCLARENT SE INFLATION DEVICE.; BIEN-AIR - S120 SHAVER HANDPIECE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale
Patient Weight99 KG
Patient RaceWhite